MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Respiratory Failure (2484)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with an octaray mapping catheter, and the patient experienced acute respiratory distress that required intubation and hypotension that required medication.It was reported that during a pfa atrial fibrillation case (although no pfa application was administered to the patient), mucus was noticed in the patient's left lung.After they had gone transseptal with a baylis energy needle and sl1 sheath and began mapping in the left atrium with the octaray mapping catheter, it was noticed that there was a decrease or decompensation in the patient's blood pressure.The patient's blood pressure was reading around the 50's over 30's, but the caller could not confirm this information.Cardiothoracic (ct) surgery was consulted, and a ct scan was ordered for the patient.It was confirmed via ct scan that no perforation was present in the patient, but there was mucus confirmed to be in the patient's left lung.Blood pressure medication was administered to the patient; however, no details regarding the medication or the dosage were provided.The patient was then intubated and transferred to the medical intensive care unit (icu).The patient was last reported to be in stable condition.The caller noted that a webster® cs bi-directional catheter and a soundstar® catheter were also placed in the patient's body at the time.Additional information was received.The physician¿s opinion on the cause of this adverse event was caused due to mucus in the left lung.Extended hospitalization was reported, and the patient stayed in the icu for 1 night, was transferred to a stepdown unit for 1 night, then was discharged.A ct scan, and unsure of any other tests that were done.The patient fully recovered.There was no bwi ablation catheter used during the event, and the adverse event was noticed while using the octaray catheter, webster cs catheter, and the soundstar catheter.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 31-may-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31528264l and no internal action related to the complaint was found during the review.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 23-jul-2025, noted a correction to the 3500a initial under the d4.Primary udi number as it should have been processed as (b)(4).Therefore, corrected this field.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22021722
Report Number2029046-2025-01541
Device Sequence Number8815416
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)241204(17)271203(10)31528264L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31528264L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/31/2025
07/23/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/09/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NEEDLE; CARTO 3 SYSTEM; FARAPULSE SYSTEM; SL1 SHEATH; SOUNDSTAR CATHETER; WEBSTER CATHETER
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite